I’ve been having a rough time bouncing around. I went to San Francisco for a month. Came home for a week, went into town to house sit for a week, then came home to move into the cottage yesterday. Since coming home from San Francisco the bouncing around has left me very unstable without a sense of place. Half the time I haven’t even known where I’m going to be living. The two nights before coming home to get my stuff to move into the cottage I had two sleepless nights. I felt completely out of whack last night and so I thought I needed to sleep whatever the cost. I was wrong….the cost of sleeping has been far greater than sleeplessness.
I took a 25 mg Seroquel. A tiny dose in the realm of how high Seroquel doses can get. I hadn’t taken Seroquel in a year and a half. It was one of the first drugs I went off of. It was my “sleeper” drug. I always slept a hard 11 – 13 hours on it. That is what I wanted last night. I just wanted to be knocked out so I could move today and settle into my new temporary home. I got home yesterday and tried to move over to the cottage and was so sleep deprived I couldn’t do it. Before getting anxious about the move I had been sleeping 8 – 9 hours a night again, so I know it’s possible to stabilize. I just need to be in one place.
In any case, I took the Seroquel. It made me sleep alright. A good 11 hours. It also turned me into the nasty bitch from hell. And the fogged out of my head bitch from hell. And the suicidal bitch from hell and the crying, eyes rolling back into my skull bitch from hell—graphic courtesy of my husband. I had no idea my eyes were rolling.
I would much rather be sleep deprived.
Is there any clear way out of this predicament—I mean the larger one I’m in—this withdrawal trip? I wouldn’t wish this withdrawal journey on my worst enemy. I’m tired. I want to give up. I want my life back. Will I ever be healthy again?
It’s a fucking Catch-22—damned on the drugs, damned coming off of them. I can only hope that being off of them long term will break the Catch.
(epilogue: yes I got free of all drugs and am healing from the iatrogenic illness)
- Monica’s story: the aftermath of polypsychopharmacology
- Everything Matters: a Memoir From Before, During and After Psychiatric Drugs
- If I had remained med compliant…
(2016 update) *it is potentially dangerous to come off medications without careful planning. Please be sure to be well educated before undertaking any sort of discontinuation of medications. If your MD agrees to help you do so, do not assume they know how to do it well even if they claim to have experience. They are generally not trained in discontinuation and may not know how to recognize withdrawal issues. A lot of withdrawal issues are misdiagnosed to be psychiatric problems. This is why it’s good to educate oneself and find a doctor who is willing to learn with you as your partner in care. Really all doctors should always be willing to do this as we are all individuals and need to be treated as such. See: Psychiatric drug withdrawal and protracted withdrawal syndrome round-up
It’s become clear to me that whenever it’s possible that it’s helpful for folks who’ve not begun withdrawal and have the time to consider a carefully thought out plan to attempt to bring greater well-being to your body before starting the withdrawal. That means learning how to profoundly nourish your body/mind and spirit prior to beginning a withdrawal. For suggestions on how to go about doing that check the drop-down menus on this blog for ideas. Anything that helps you learn how to live well can be part of your plan. That plan will look different for everyone as we learn to follow our hearts and find our own unique paths in the world. Things to begin considering are diet, exercise and movement, meditation/contemplation etc. Paying attention to all these things as you do them helps too. The body will start letting us know what it needs as we learn to pay attention.
For a multitude of ideas about how to create a life filled with safe alternatives to psychiatric drugs visit the drop-down menus at the top of this page.